I appear to be one of the lucky group who’s ~side effect free from lithium. I’m on a fairly low does (900mg/day), but the only (only!) things that have been happening have roughly been:
- If I let myself get dehydrated (shockingly easy, this is better phrased as “If I drink less than 1.5L of water a day”) I will get some combination of: lithium aftertaste, nausea, and mild headache. Not really much of a problem, since drinking water pretty much prevents this.
- Hunger has been doing weird patterns; I’m either hungry all day, no matter how much (or little) I eat, or not hungry at all (which is my normal state, afaik). I’m doing worse at remembering to eat than I usually do, which isn’t particularly great. Not sure why this is a thing again, though.
- My memory is ~useless. Go figure. It’s like my brain just gets stuck in places where it shouldn’t. I completely forgot my own phone number today at CVS and nearly told them my phone number was 617-253-…. (ie, an MIT phone number.) Oops. Then had to look my actual phone number up. I’ve been worse at spelling things correctly, worse at thinking, worse at remembering words in general. Slightly scary, actually. Possibly part of the reason why I haven’t been blogging lately; words don’t come to me the way they used too.
And as for how much it’s working…sort of. It takes the edges off, I’d say. Like if I was at 4sin(5t) earlier, I’m around 3sin(t) now. Better, not perfect, but to a point where I can manage the rest. It’s amusing because I’m now back to cycling slowly enough that you can see the cycles in my sleep again – ie they’re longer than a day.
That said, I’m….not really okay with staying on lithium forever; I’m twenty, so fairly young, so I’d rather explore, let’s say, medications that are less toxic to the kidneys long term. Managed to talk pdoc into letting me see if a switch to Lamictal works. Hopefully it does 😀